Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Taking lipitor for high cholesterol levels. Elevated GGT and ALT levels. Are these high due to high cholesterol?

I am a 46 years old male. I am 5 6 and 154 lbs ( always around that) 2 years ago I went to the doctor to get a blood test and the results were my total cholesterol was high 7,33 mmol/L and GGT 338 UI/L. At that time, Lipitor was my only medication for almost one year. One month ago, I got new bad results about my cholesterol 7,82 and the new parameter ALT shows 95 U/L. I have changed my lifestyle ,eating better and going swimming in order to go down the cholesterol ratio , but i really concern about my liver . These both values (GGT and ALT) are expected because of the high cholesterol? thanks for any comments
Asked On : Mon, 3 Dec 2012
Answers:  1 Views:  313
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Gastroenterologist 's  Response
Thanks for posting your query.
High cholesterol can cause fatty liver. Fatty liver is the most common cause of raised ALT. An ultrasound scan of the abdomen may be done to look for fatty liver.
Lipitor which is used to treat high cholesterol can also damage liver and cause elevated ALT.
High GGT alone may indicate alcohol intake. Along with other raised liver enzymes, it may indicate obstruction to bile flow which is not a feature of high cholesterol.
I hope that answers your question.
Answered: Tue, 29 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor